Alert archive / California / Wind Advisories in 2014

Wind Advisory 6, NWS Eureka, CA

December 24, 2014

NWS Eureka, CA issued this wind advisory at Dec 24, 2014, 1:15 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2014, 1:15 PM PST (21:15 UTC)
Expired
Dec 24, 2014, 7:00 PM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS76 KEKA 242115
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
115 PM PST WED DEC 24 2014

CAZ001>003-250300-
/O.NEW.KEKA.WI.Y.0006.141224T2115Z-141225T0300Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
115 PM PST WED DEC 24 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...EUREKA...CRESCENT CITY...
  FORTUNA...KNEELAND...FORT BRAGG...AND POINT ARENA.

* HIGHWAY(S) IMPACTED...1...101...199...299. STRONG WINDS CAN
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
357 
WWUS76 KEKA 242314
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
314 PM PST WED DEC 24 2014

CAZ003-251215-
/O.NEW.KEKA.FZ.A.0001.141226T0900Z-141226T1600Z/
/O.CON.KEKA.WI.Y.0006.000000T0000Z-141225T0300Z/
NORTH COAST INTERIOR-
314 PM PST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING.

* LOW TEMPERATURES THURSDAY NIGHT...UPPER 20S TO LOWER 30S.

* SOME LOCATIONS INCLUDE...HOOPA...ORLEANS...GASQUET AND DINSMORE.

WIND ADVISORY INFORMATION... 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH THIS
  EVENING.

* HIGHWAY(S) IMPACTED...199...299. STRONG WINDS CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ001-002-250300-
/O.CON.KEKA.WI.Y.0006.000000T0000Z-141225T0300Z/
REDWOOD COAST-MENDOCINO COAST-
314 PM PST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...EUREKA...CRESCENT CITY...FORTUNA...FORT
  BRAGG...AND POINT ARENA.

* HIGHWAY(S) IMPACTED...1...101...199...299. STRONG WINDS CAN 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
402 
WWUS76 KEKA 250259
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
659 PM PST WED DEC 24 2014

CAZ003-251600-
/O.EXP.KEKA.WI.Y.0006.000000T0000Z-141225T0300Z/
/O.CON.KEKA.FZ.A.0001.141226T0900Z-141226T1600Z/
NORTH COAST INTERIOR-
659 PM PST WED DEC 24 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

GUSTY WINDS TO 35 MPH WILL CONTINUE THIS EVENING AND CONTINUE TO
DIMINISH TONIGHT. 

* LOW TEMPERATURES THURSDAY NIGHT...UPPER 20S TO LOWER 30S.

* SOME LOCATIONS INCLUDE...HOOPA...ORLEANS...GASQUET AND 
  DINSMORE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ001-002-250400-
/O.EXP.KEKA.WI.Y.0006.000000T0000Z-141225T0300Z/
REDWOOD COAST-MENDOCINO COAST-
659 PM PST WED DEC 24 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

GUSTY WINDS TO 35 MPH WILL CONTINUE THIS EVENING AND CONTINUE TO
DIMINISH TONIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 5:09 AM PST, 8 hours 6 minutes earlier.

Area forecast discussion, Dec 24, 5:09 AM PST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
509 AM PST WED DEC 24 2014

.SYNOPSIS...ANOTHER PACIFIC STORM WILL BRING RAIN TO MOST OF
NORTHWEST CALIFORNIA TODAY. COOLER AND DRIER CONDITIONS ARE IN
STORE FOR CHRISTMAS DAY AND BEYOND AS HIGH PRESSURE DELIVERS BRISK
AND DRY NORTHERLY FLOW TO THE REGION.

&&

.DISCUSSION...A NEARLY STATIONARY FRONT NW OF THE AREA WILL BEGIN
TO PUSH THRU BY THIS AFTERNOON. A DEEP FEED OF MOISTURE FROM NE OF
HAWAII WILL INCREASE RAINS ACROSS THE AREA AHEAD OF THE FRONT WITH
SHOWERS PERSISTING BEHIND THE FRONT THRU TONIGHT. ALTHO CLOUD TOPS
ARE COOLING IN THE MASS OF CLOUDS OFFSHORE PER H2O VAPOR
LOOP...RAINS HAVE BEEN SLOW TO MATERIALIZE NW OF THE AREA. AS A
RESULT...HAVE SPLIT THE 1ST 6-HOURLY FORECAST POP GRID IN HALF TO
INDICATE AN INCREASING TREND IN PRECIP THIS MORNING. HAVE ALSO
ADJUSTED QPF VALUES DOWN A BIT. SNOW LEVELS ARE STILL EXPECTED TO
DROP THRU THE DAY WITH SNOW ACCUMULATIONS OF 1 TO 3 INCHES
POSSIBLE IN THE HIGHEST ELEVATIONS OF DEL NORTE AND N TRINITY
COUNTIES. N WINDS WILL INCREASE BY THIS AFTERNOON...WITH
CONDITIONS BECOMING GUSTY ALONG THE COAST.

TEMPERATURES WILL DROP TO NEAR TO BELOW NORMAL BEHIND THE FRONT
AND REMAIN COOL INTO NEXT WEEK. HAVE CONTINUED TO ADJUST
TEMPERATURES DOWN SEVERAL DEGREES BELOW MODEL CONSENSUS...CLOSER
TO GFS MEX MOS GUIDANCE. THE REMAINDER OF THE FORECAST PERIOD IS
EXPECTED TO REMAIN MOSTLY DRY WITH PERHAPS A QUICK BURST OF PRECIP
SKIRTING THE N ZONES SAT NIGHT. /SEC

&&

.AVIATION...IFR TO LIFR CONDITIONS AND LIGHT TO MODERATE WINDS WILL
OCCUR AT KCEC AND KACV THROUGH THIS MORNING AS A COLD FRONT MOVES
THROUGH THE REGION. THE LOWER CONDITIONS ARE DUE TO REDUCED CEILINGS
AND AS SHOWERS MOVE THROUGH THE AREA LATER THIS MORNING VISIBILITIES
WILL DIMINISH. IFR TO LIFR CONDITIONS AND LIGHT WINDS TO CALM
CONDITIONS WILL CONTINUE AT KUKI THROUGH THE EARLY MORNING. THE
LOWER CONDITIONS ARE DUE TO LOWER CEILINGS AND VISIBILITIES DUE TO
FOG. SHOWERS WILL MOVE THROUGH KUKI THIS AFTERNOON MAINTAINING LOWER
CEILINGS AND VISIBILITIES. ONCE THE FRONT PASSES WINDS WILL SHIFT
FROM THE SOUTH TO THE NORTHWEST BECOMING GUSTY THROUGH THE EVENING
AT KCEC, KACV AND KUKI.

&&

.MARINE...A COLD FRONT WILL MOVE THROUGH THE WATERS TODAY. LIGHT TO
MODERATE SOUTH TO SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST AND
INCREASE TO GALE FORCE BEHIND THE FRONT. GALE CONDITIONS AND LARGE
STEEP WAVES WILL PREVAIL ACROSS THE WATERS ONCE THE FRONT PASSES
THROUGH THIS EVENING ACROSS THE NORTHERN WATERS AND OVERNIGHT ACROSS
THE SOUTHERN WATERS. WINDS AND SEAS WILL DIMINISH THURSDAY AND
FRIDAY. SMALL CRAFT ADVISORIES ARE LIKELY ACROSS THE OUTER WATERS
THURSDAY NIGHT AND FRIDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 10 AM THIS MORNING
      FOR PZZ450-455.
     GALE WARNING FROM 10 AM THIS MORNING TO 6 PM THIS EVENING
      FOR PZZ450.
     SMALL CRAFT ADVISORY UNTIL 8 AM THIS MORNING
      FOR PZZ470-475.
     GALE WARNING FROM 8 AM THIS MORNING TO 9 PM THIS EVENING
      FOR PZZ470.
     GALE WARNING FROM 10 AM THIS MORNING TO MIDNIGHT TONIGHT
      FOR PZZ455.
     GALE WARNING FROM 8 AM THIS MORNING TO 2 AM THURSDAY
      FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 24, 6:18 AM PST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
618 AM PST WED DEC 24 2014

CAZ003-004-251430-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
618 AM PST WED DEC 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

RAINS WILL SPREAD ACROSS THE AREA THIS MORNING. AS SNOW LEVELS
DROP THIS AFTERNOON AND EVENING...RAINS WILL CHANGE OVER TO SNOW
AT ELEVATIONS ABOVE 4000 FT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES
ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS OF EASTERN DEL NORTE
AND NORTHERN TRINITY COUNTIES. SNOW ON ROADWAYS WILL BE SLOW TO
ACCUMULATE...BUT ANY WET ROADS WILL LIKELY FREEZE AFTER MIDNIGHT
WITH SLICK SPOTS POSSIBLE AT HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-076-251430-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
618 AM PST WED DEC 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 24, 9:00 AM PST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
900 AM PST WED DEC 24 2014

CAZ001>004-241800-
NORTH COAST INTERIOR-REDWOOD COAST-UPPER TRINITY RIVER-MENDOCINO
COAST-
900 AM PST WED DEC 24 2014

...A LINE OF SHOWERS WILL AFFECT DEL NORTE AND HUMBOLDT COUNTIES...

AT 856 AM PST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM 7
MILES SOUTHEAST OF JEDEDIAH SMITH STATE PARK TO 30 MILES SOUTHWEST OF
PETROLIA...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 45 TO 55 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH
THESE SHOWERS. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING
CONDITIONS WITH VERY LOW VISIBILITY.

SOME LOCATIONS IMPACTED INCLUDE...EUREKA...ARCATA...CRESCENT
CITY...ORICK...SHELTER COVE...KLAMATH...FORTUNA...AND TRINIDAD.

LAT...LON 4190 12356 4183 12370 4160 12372 4146 12361
      4138 12366 4138 12349 4132 12347 3992 12395
      4026 12436 4044 12441 4081 12416 4081 12417
      4076 12422 4100 12411 4113 12417 4155 12408
      4153 12405 4178 12426 4200 12421 4200 12352
TIME...MOT...LOC 1656Z 281DEG 29KT 4171 12400 4008 12476

RPA
Special weather statement, Dec 24, 9:37 AM PST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
937 AM PST WED DEC 24 2014

CAZ001>004-076-241830-
MENDOCINO INTERIOR-NORTH COAST INTERIOR-REDWOOD COAST-UPPER TRINITY
RIVER-MENDOCINO COAST-
937 AM PST WED DEC 24 2014

...A LINE OF SHOWERS WILL AFFECT INTERIOR HUMBOLDT...TRINITY...AND
NORTHWESTERN MENDOCINO COUNTIES THROUGH 1030 AM...

AT 933 AM PST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR ORLEANS TO 38 MILES WEST OF FORT BRAGG...AND MOVING EAST AT 40
MPH.

WIND GUSTS OF 40 TO 55 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH
THESE SHOWERS. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING
CONDITIONS WITH VERY LOW VISIBILITY.

SOME LOCATIONS IMPACTED INCLUDE... FORT BRAGG...HOOPA
...HONEYDEW...ORLEANS...RICHARDSON GROVE STATE PARK...WILLOW
CREEK...GARBERVILLE...HAYFORK...FORTUNA...RIO DELL...
CARLOTTA...PEPPERWOOD...REDWAY...BIG BAR...MAPLE CREEK AND SCOTIA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN EUREKA CALIFORNIA.

LAT...LON 4161 12377 4159 12368 4146 12361 4138 12366
      4137 12348 4115 12338 4108 12324 4108 12297
      4118 12296 4120 12291 4119 12290 4108 12295
      4105 12306 4101 12298 3921 12377 3937 12383
      3956 12377 3983 12385 4010 12411 4025 12434
TIME...MOT...LOC 1733Z 289DEG 33KT 4149 12360 3944 12453

RPA
Special weather statement, Dec 24, 10:34 AM PST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
1034 AM PST WED DEC 24 2014

CAZ002>004-076-241930-
MENDOCINO INTERIOR-NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO
COAST-
1034 AM PST WED DEC 24 2014

...A LINE OF SHOWERS WILL AFFECT MENDOCINO AND TRINITY COUNTIES
THROUGH 1130 AM...

AT 1032 AM PST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR DENNY TO 17 MILES WEST OF POINT ARENA...AND MOVING EAST AT 40
MPH.

WINDS IN EXCESS OF 40 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH THESE
SHOWERS. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING
CONDITIONS WITH VERY LOW VISIBILITY.

LOCATIONS IMPACTED INCLUDE...FORT BRAGG...WILLITS...POINT
ARENA...LAYTONVILLE...HAYFORK...COVELO...WEAVERVILLE...RUTH...DEL
LOMA...FOREST GLEN...JUNCTION CITY...AND LEGGETT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN EUREKA CALIFORNIA.

LAT...LON 3895 12373 3895 12374 3905 12369 3935 12383
      3967 12379 4109 12326 4099 12292 4118 12296
      4120 12280 4137 12256 4051 12284 4033 12307
      4024 12298 4012 12297 3878 12342 3878 12354
TIME...MOT...LOC 1832Z 261DEG 33KT 4113 12318 3888 12402

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:56 AM PSTSpecial Marine WarningEKA34 min
Dec 24, 9:00 AM PSTSpecial Weather StatementEKADel Norte, Humboldt60 min
Dec 24, 9:19 AM PSTSpecial Marine WarningEKA41 min
Dec 24, 9:37 AM PSTSpecial Weather StatementEKAHumboldt53 min
Dec 24, 9:54 AM PSTSpecial Marine WarningEKA66 min
Dec 24, 10:34 AM PSTSpecial Weather StatementEKAMendocino, Trinity56 min
Dec 24, 3:14 PM PSTFreeze WatchEKA14 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.